Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 26, 2016, 4:21 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 26, 2016, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 88 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:50 PM CDT | TSTM WND DMG | E Honoraville, AL | LARGE TREE DOWN ON HWY 50 JUST EAST OF HONORAVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WWUS84 KMOB 262121
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT SUN JUN 26 2016
ALZ054>058-060-262215-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-WILCOX AL-
421 PM CDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN CONECUH...NORTHEASTERN MONROE...CRENSHAW...
NORTHERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER COUNTIES UNTIL
515 PM CDT...
AT 421 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT DEPOSIT TO NEAR GOSHEN...AND MOVING
SOUTHWEST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...GREENVILLE...LUVERNE...GEORGIANA...BRANTLEY...MCKENZIE...RIVER
FALLS...RUTLEDGE...DOZIER...HEATH...GANTT...GLENWOOD AND PINE APPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 8616 3153 8620 3149 8619 3124 8639
3185 8719 3200 8686 3196 8686 3196 8644
3180 8620 3179 8620 3177 8615 3166 8615
3162 8618 3162 8615 3155 8614
TIME...MOT...LOC 2121Z 067DEG 27KT 3204 8664 3172 8617
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:26 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 326 PM CDT SUN JUN 26 2016 .NEAR TERM /Now Through Monday/... Upper ridging will continue to weaken and shift westward through Monday. Meanwhile, a weak front will sink southward across the Tennessee Valley during the day on Monday. Increasing moisture (PW values around 2 inches) combined with the weakening upper ridge will allow for an enhancement in afternoon showers and thunderstorms. Scattered showers and thunderstorms are expected area wide during the peak heating hours. Strong instability combined with some lingering dry air in the sub- cloud layer will create a favorable environment for gusty winds in the stronger storms. Outside of any relief from storms, hot and muggy conditions will continue with highs in the low to mid 90s and heat index values off 100-106. Lows tonight will fall into the mid 70s inland to upper 70s along the coast. /13 .SHORT TERM /Monday night Through Wednesday night/... A fairly active convective weather pattern is anticipated through Wednesday night. Monday night scattered thunderstorms should continue in the conditionally unstable airmass overlying the area where layer precipitable water values average around 2.0 inches. The upper level ridge that had dominated area weather is carved back to the west. With the ridge to our west minor shortwave troughs will move across the area and couple with a surface trough of low pressure overlying the area...triggering convection. Convective activity increases as a major shortwave trough moving down the longwave trough developing over the region drives a frontal boundary southward across the forecast area. Layer precipitable water values rise well above normal and approach 2.25 inches. Thunderstorms and showers are expected to become numerous during the day. Lack of shear limits the severe risk but could possibly see a strong outflow boundary with an organized cold pool develop north of the forecast area where vertical shear is more favorable and then push south across the area by late afternoon. The greatest threat would be strong to possibly marginally severe straight line winds. Strong updrafts are quite possible as afternoon MU CAPE climb to 4000 to 5000 J/kg but large hail remains unlikely as Wet Bulb Zeros remain up above 14000'. Periods of heavy rainfall are possible and amounts of 1 to 3 inches are possible which could cause some localized nuisance flooding along poor drainages. Models have been somewhat inconsistent in whether or nor the front makes it southward off the coast Tuesday night. With nocturnal cooling over land giving it a little extra push it's more likely than not the weakening boundary moves over the near coastal waters. Due to some uncertainty...left low end chances for thunderstorms over the region but bumped them up over the marine area. Wednesday looks to be another convectively active day as the boundary shifts north with added push from the sea breeze. Showers and thunderstorms are expected to become numerous again over our coastal counties becoming more scattered inland. Precipitable water amounts remain highest along the coast...around 2.0 inches. Amounts decrease rapidly moving inland to fairly dry 1 to 1.25 inches over our more inland counties. Activity is expected to taper off overnight with the chances for showers or thunderstorms basically being confined to areas near the coast and over the Gulf waters. Temperatures should be held in check with the increased convective activity expected to occur across the area...average daily temperatures should trend near to a little cooler than climatological norms through the period. /08 .LONG TERM /Thursday Through Sunday/... Drier conditions are expected from Thursday through Sunday. An upper level longwave trough remains anchored over the Eastern States with the forecast area remaining generally west of its axis. This will provide for a much drier airmass then we experienced earlier in the week. Layer precipitable water amounts will trend below to near normal for this time of year. And a generally diurnally driven wind and convective pattern develops over the area. Winds onshore during the day...offshore at night. Pop up showers generally developing over land during the day and then over the Gulf at night. The GFS does start increasing layer precipitable water amounts by Saturday night and pushes a frontal boundary near the northern portion of the forecast area Sunday. Too much uncertainty to completely buy off on this solution at the moment but have kept high chance PoPs in the forecast for now on Sunday. Daily average temperatures are expected to trend near to a little warmer than average Thursday through Sunday. /08 && .MARINE... High pressure will remain in place across the marine area through the week. This will maintain a generally light onshore flow during the day, with a slight enhancement due to the seabreeze. Seas will remain 1-2 feet. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 75 89 / 20 40 30 60 Pensacola 77 91 76 90 / 20 30 30 60 Destin 78 89 79 90 / 20 30 20 50 Evergreen 73 95 74 90 / 30 40 40 70 Waynesboro 73 95 74 89 / 30 40 30 70 Camden 74 96 75 91 / 30 40 30 70 Crestview 74 95 74 92 / 30 40 30 60 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 26, 6:03 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 603 AM CDT SUN JUN 26 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 603 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. A FEW MAY BECOME STRONG TO SEVERE WITH WINDS GUSTING TO 60 MPH AND SMALL HAIL...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED. HEAT INDICES TODAY ARE EXPECTED TO TOP OUT IN THE 101 TO 106 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. A FEW MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-271115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 603 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF THUNDERSTORM ACTIVITY ARE EXPECTED MONDAY THROUGH FRIDAY OVER THE COASTAL WATERS. THE STRONGER STORMS COULD PRODUCE LOCALLY HIGH WINDS AND WAVES.
In the hours before
Special weather statement, Jun 26, 2:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 229 PM CDT SUN JUN 26 2016 FLZ205-262015- OKALOOSA INLAND FL- 229 PM CDT SUN JUN 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL OKALOOSA COUNTY UNTIL 315 PM CDT... AT 229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF CRESTVIEW...MOVING WEST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3058 8666 3085 8660 3078 8639 3058 8639 TIME...MOT...LOC 1929Z 101DEG 6KT 3069 8643
Special weather statement, Jun 26, 4:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT SUN JUN 26 2016
ALZ054>058-060-262215-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-WILCOX AL-
421 PM CDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN CONECUH...NORTHEASTERN MONROE...CRENSHAW...
NORTHERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER COUNTIES UNTIL
515 PM CDT...
AT 421 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT DEPOSIT TO NEAR GOSHEN...AND MOVING
SOUTHWEST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...GREENVILLE...LUVERNE...GEORGIANA...BRANTLEY...MCKENZIE...RIVER
FALLS...RUTLEDGE...DOZIER...HEATH...GANTT...GLENWOOD AND PINE APPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 8616 3153 8620 3149 8619 3124 8639
3185 8719 3200 8686 3196 8686 3196 8644
3180 8620 3179 8620 3177 8615 3166 8615
3162 8618 3162 8615 3155 8614
TIME...MOT...LOC 2121Z 067DEG 27KT 3204 8664 3172 8617The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:44 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 25 min |
| Jun 26, 5:11 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 64 min |
| Jun 26, 5:44 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 26, 6:13 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 47 min |
| Jun 26, 6:25 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jun 26, 6:50 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Jun 26, 2:29 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Jun 26, 6:20 PM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 26, 6:36 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jun 26, 5:58 PM CDT | Special Weather Statement | MOB | Greene | 47 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.